Alert archive / Florida / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 32, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at May 30, 2017, 7:41 PM EDT for Lake County, Seminole County, Florida. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2017, 7:41 PM EDT (23:41 UTC)
- Expired
- May 30, 2017, 8:15 PM EDT
- In force
- 34 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Lake County, FL, Seminole County, FL
The radar
The Melbourne radar (KMLB), 109 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 11.7 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1614 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 983 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -2.2
The text
As transmitted.
211
WUUS52 KMLB 302341
SVRMLB
FLC069-117-310015-
/O.NEW.KMLB.SV.W.0032.170530T2341Z-170531T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
741 PM EDT TUE MAY 30 2017
The National Weather Service in Melbourne has issued a
* Severe Thunderstorm Warning for...
Northwestern Seminole County in east central Florida...
East central Lake County in east central Florida...
* Until 815 PM EDT
* At 740 PM EDT, a severe thunderstorm was located near Wekiwa
Springs State Park, or near Mount Plymouth, moving northeast at 5
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Sanford, Lake Mary, Cassia, Mount Plymouth and DeBary.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2884 8154 2897 8138 2892 8135 2892 8136
2889 8135 2889 8137 2887 8136 2886 8135
2885 8136 2883 8131 2880 8129 2874 8142
2878 8142 2879 8151
TIME...MOT...LOC 2340Z 240DEG 5KT 2880 8143
HAIL...1.00IN
WIND...60MPH
$$
Cristaldi1 follow-up statement
769
WWUS52 KMLB 310010
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
810 PM EDT TUE MAY 30 2017
FLC069-117-310015-
/O.CON.KMLB.SV.W.0032.000000T0000Z-170531T0015Z/
Seminole FL-Lake FL-
810 PM EDT TUE MAY 30 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR NORTHWESTERN SEMINOLE AND EAST CENTRAL LAKE COUNTIES...
At 809 PM EDT, a severe thunderstorm was located just west of Lake
Mary, and is drifting east at 5 MPH.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Lake Mary, Cassia, Mount Plymouth and Heathrow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2884 8154 2893 8141 2887 8136 2885 8136
2883 8131 2880 8129 2874 8142 2878 8142
2879 8151
TIME...MOT...LOC 0009Z 269DEG 3KT 2878 8141
HAIL...1.00IN
WIND...60MPH
$$
CristaldiWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 3:43 PM EDT, 3 hours 58 minutes earlier.
Area forecast discussion, May 30, 3:43 PM EDT, 3 hours 58 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 343 PM EDT Tue May 30 2017 .DISCUSSION... ...Increasing Rain Chance this Week Signals Onset of the Wet Season for Most of the Area... Tonight...Boundary driven convection may linger into late evening over interior sections. The latest HRRR suggests this will be near the Kissimmee River to Okeechobee so will have 40 percent POPs there. Elsewhere, expect a slight chance through evening then becoming partly cloudy after midnight. Wednesday...Mid level trough from the Great Lakes into the southeast states will have just enough southward extent to keep high pressure ridge and associated subsidence shunted south and east of the local area. This and a low level southerly wind flow will allow precipitable water values to gradually rise. 500 mb temps are forecast to cool to around minus 9 Celsius. Some debris cloudiness should linger but max temps will still reach the upper 80s to lower 90s. Therefore, we expect sufficient moisture and instability for at least scattered afternoon storms along the inland moving east coast sea breeze boundary. Steering level winds will remain out of the west/southwest, so these chance POPs should also include the immediate east coast. MOS POPs range from 70 percent across the north to 35 percent at Stuart where the sea breeze will push inland a little quicker. Our current forecast shows a similar POP range, except values are capped at 50 percent. Don't plan to change our previous forecast much. Given the cooler temps aloft and still some lingering mid level dry air, a few strong storms with frequent lightning strikes and gusty winds up to 50 mph are expected again. Thursday-Tuesday...There hasn't been much change in the medium range models showing moisture values consistent with our typical wet season. Steering level winds out of the west will weaken late in the week and into the weekend as trough over the eastern CONUS lifts. This should bring the highest coverage of afternoon/evening storms to interior sections. By late in the weekend or early next week, the models show a weak trough aloft approaching from the Gulf of Mexico. This would bring steering level winds from the west again and with even higher moisture forecast, coastal sections should get back into a higher coverage of the diurnal convection. The GFS continues to run with high POPs (many days with likely values) while the ECMWF has been more tempered. A model blend keeps POPs in the 50s most days and looks good for now. && .AVIATION...We're getting into the season where the main impediment to aviation will be afternoon/evening convection. While the interior will have the highest chances for storms through this evening and again tomorrow, increased moisture on Wed should allow for a greater chance of afternoon storms at coastal terminals before the sea breeze boundary moves inland. && .MARINE... Tonight-Wednesday...High pressure ridge axis will migrate back into the waters on Wed. Southerly winds around 10 knots are indicated with seas remaining benign 2 feet or less. The models are showing some showers/storms out over the waters tonight and early Wed, especially along the Gulf Stream. There is a chance for storms and outflow boundaries to affect the intracoastal and nearshore waters Wed afternoon. Thu-Sun...The axis of high pressure ridge should remain over the waters and mainly support speeds around 10 knots, except 10-15 knots Sunday. Scattered storms will continue each afternoon, mainly across inland areas. Storms may start to push offshore by Sunday. Additionally, more night/morning showers and storms are expected especially in the Gulf Stream. && .PRELIMINARY POINT TEMPS/POPS... DAB 73 88 72 87 / 30 50 30 40 MCO 72 91 72 91 / 30 50 40 60 MLB 75 89 74 88 / 30 50 30 40 VRB 75 89 74 88 / 20 40 30 30 LEE 74 91 73 92 / 20 50 30 60 SFB 73 91 73 91 / 30 50 40 50 ORL 74 91 73 91 / 30 50 40 60 FPR 74 90 73 89 / 20 30 30 30 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && SHORT/LONG TERM...Lascody IMPACT WX/AVIATION...Bragaw & Smith
Hazardous weather outlook, May 30, 5:56 AM EDT, 13 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 556 AM EDT Tue May 30 2017 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-302300- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 556 AM EDT Tue May 30 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Increasing moisture and the inland moving east coast sea breeze will spark isolated to scattered lightning storms this afternoon into early this evening. Initial storm development should occur early this afternoon just inland from the Volusia or Brevard coast then develop farther inland toward Lake county and south toward Okeechobee county by late in the day. Storm coverage should be lowest along the Treasure coast of Martin and Saint Lucie counties. Residual dry air in the mid levels may produce a few strong downburst winds up to 45 mph. Cloud to ground lightning will be the primary hazard. Seek shelter indoors if thunder is heard. .MARINE THUNDERSTORM GUST IMPACT... A few lightning storms over land may push back across the intracoastal waters and nearshore Atlantic this afternoon and early evening, mainly north of Sebastian Inlet. Gusty outflow winds near 35 knots will be possible along with dangerous lightning strikes. .FIRE WEATHER IMPACT... Continued dry vegetation will produce a high to very high danger of wildfire spread. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A more typical wet season pattern is expected this week into the weekend with scattered afternoon and evening lightning storms. Locally heavy rain, gusty winds and cloud to ground lightning will accompany storms. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Kelly
In the hours before
Special weather statement, May 30, 3:18 PM EDT, 4 hours 23 minutes before
Special Weather Statement
National Weather Service Melbourne FL
318 PM EDT TUE MAY 30 2017
FLZ147-301945-
Northern Brevard County FL-
318 PM EDT TUE MAY 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL BREVARD COUNTY UNTIL
345 PM EDT...
At 317 PM EDT, a strong thunderstorm was reported over Canaveral
Groves, or near Lone Cabbage Fish Camp. This storm was nearly
stationary.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Rockledge, Cocoa, Lone Cabbage Fish Camp, Sharpes and Port Saint
John.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2834 8072 2834 8086 2835 8086 2835 8087
2847 8089 2847 8087 2850 8077 2833 8071
TIME...MOT...LOC 1917Z 336DEG 2KT 2841 8083
BragawSpecial weather statement, May 30, 6:04 PM EDT, 1 hour 37 minutes before
Special Weather Statement National Weather Service Melbourne FL 604 PM EDT TUE MAY 30 2017 FLZ041-044-302245- Northern Lake County FL-Inland Volusia County FL- 604 PM EDT TUE MAY 30 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL VOLUSIA AND NORTHEASTERN LAKE COUNTIES UNTIL 645 PM EDT... At 602 PM EDT, Doppler radar was tracking a strong thunderstorm over Orange City, moving northwest at 5 mph toward west Deland. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Deltona, DeLand, Orange City, Lake Helen and DeLeon Springs. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 2897 8120 2886 8131 2899 8151 2915 8136 TIME...MOT...LOC 2202Z 118DEG 6KT 2896 8132 Cristaldi
Special weather statement, May 30, 7:25 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Melbourne FL
725 PM EDT TUE MAY 30 2017
FLZ041-044-310015-
Northern Lake County FL-Inland Volusia County FL-
725 PM EDT TUE MAY 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LAKE COUNTY UNTIL 815
PM EDT...
At 725 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Lisbon to near Eustis to near Mount Plymouth.
Movement was northeast at 10 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Leesburg, Eustis, Tavares, Mount Dora and Cassia.
LAT...LON 2881 8195 2896 8183 2896 8166 2905 8166
2905 8164 2906 8164 2905 8143 2885 8126
2883 8130 2883 8132 2885 8136 2886 8135
2888 8136 2883 8142 2878 8142 2879 8178
TIME...MOT...LOC 2325Z 240DEG 10KT 2887 8181 2889 8170 2881 8145
CristaldiThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 3:18 PM EDT | Special Weather Statement | MLB | Brevard | 27 min |
| May 30, 6:04 PM EDT | Special Weather Statement | MLB | Volusia | 41 min |
| May 30, 7:25 PM EDT | Special Weather Statement | MLB | Lake | 50 min |
| May 30, 7:56 PM EDT | Special Weather Statement | MLB | Lake | 49 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.